MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA UC TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA UC TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the upon applying range of motion on the knee, the provisional instrument fractured in half.Upon inspection of the fractured instrument, it was noted that it displayed significant wear and tear.The surgical technique was utilized.There was no surgical delay.No foreign bodies were retained.Another device was used to complete the procedure.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 : mechanical (g04) - provisional top.Visual examination of the returned product identified signs of repeated use (nicks, gouges) and the dovetail feature is flared & compressed.Confirming complaint is fractured all pieces returned.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.No further analysis can be made.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Device has a potential field age of over 7 years and exhibits signs of repeated use.The root cause of the event is attributed to wear and tear of the device from repeated use over time.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Upon review of our reporting decision on fracture of articular surface provisionals.A review of all complaints for this product indicates that there has never been an event that has resulted in a death or serious injury.Therefore, zimmer biomet will not be reporting this failure mode going forward.

Brand Name
PERSONA UC TIBIAL ARTICULAR SURFACE PROVISIONAL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19466359
Report Number0001822565-2024-01875
Device Sequence Number7424358
Product Code JWH
UDI-Device Identifier00889024238732
UDI-Public(01)00889024238732(10)63463280
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517200510
Device Lot Number63463280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale